Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Urologist   »  

Have prostate infection. Taking humaria for crohns. Started pain in penis, testes and rectum. How to get relief?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
Question
Been fighting a prostrate infection for almost 2 months. Did 45 days of Cipro twice a day and then did a 5 day z pack. I have Crohns so I take Humaria every 10 days.. My symptoms were clearing up and then they got worse. Pain in shaft of penis, made worse by physical activity or urinating. Pain in left testical and in rectum.
Posted Thu, 11 Oct 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Enrique Molina 28 minutes later
Hi XXXXXX,
The fact that you are taking Humira for your Crohn's places you at risk for infections, you may get strange bugs to cause infections that usually don't cause problems in other people (such as some fungi and viruses). Also regular bacterial infections may take longer to clear even with antibiotics.
It seems your symptoms have been going on for too long despite taking antibiotics, for which I would suggest visiting your primary doctor or gastroenterologist and getting an Urine Culture. Very rarely your symptoms may be due to Candida and therefore an antifungal may help. Another issue to consider is a "fistula" - which is an abnormal communication between your bowels and other organs, including your bladder. This can be caused from chronic bowel inflammation from Crohn's disease, and if you indeed had a bowel to bladder "fistula" then you would be at risk for urinary infections. Syptoms that suggest this kind of fistula are passing air or bubbles through urethra (when you urinate), and in worst case scenarios you would be passing stools through your penis!
The pain in the testicle could also be related to an infection (epididimitis - which is infection of the testicle). The rectal pain should not be related to the penis symptoms, unless again as I said you have a fistula, or your Crohn's is not completely under control. You may have tried mesalamine suppositories in the past which may help for the rectal pain.
Hopefully that helps, let me know if you have any further comments or questions.
best regards,
Above answer was peer-reviewed by
 
Follow-up: Have prostate infection. Taking humaria for crohns. Started pain in penis, testes and rectum. How to get relief? 1 hour later
I am going back to my urologist Wednesday and he has already done a urine test before prostratge exam, prostate milking, culture from penis from fluid came when he was examing penis and testicals, and then a urine after prostrate milking.
Physical exam dx was prostatis, inflammation of uretha and testicale.

What will he do W sicne symptoms are actually worse. Will he repeat all the cultures or will he do other test. I am a little uneasy about this visit
Sorry, forgot to mention before I saw the urologist I called my pcp and tol him was having burinng during unination and ejaculation and he gave me 10 days of cipro then had a humira injection and symptoms got worse. PCP gave me 10 more days and I saw the urologist. He did all these cultures after 20 days of Cipro.
He left me on cipro and added a z pack. I did better for about 7 days after the cipro and the symtoms started then I did my humaria a few days latter and the symptoms got worse.

Question, My wife and I were on vacation and did a lot of walking. The symptoms seem to be worse.
 
 
Answered by Dr. Enrique Molina 21 minutes later
I believe your urologist will repeat the cultures, as there is a chance that the antibiotics were not completely effective. However after taking antibiotics the cultures may come back falsely negative.
About 20% of patients have persistent infection despite appropriate antibiotic therapy, and you can easily fall in this group since you are taking Humira which suppresses your immune system.
I believe you may need a longer course of antibiotics (6 weeks).
There are also medications to help you with the pain upon urination such as tamsulosin. If pain is too bad, then NSAIDs such as ibuprofen can help, however these can worsen your Crohn's. Walking can worsen irritation and inflammation.. consider using loose underwear or boxers.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor